Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 236, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Dec 6, 2004, 11:58 AM CST for Childress County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2004, 11:58 AM CST (17:58 UTC)
- Expired
- Dec 6, 2004, 12:30 PM CST
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Childress County, TX
The radar
The Altus AFB radar (KFDR), 114 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.0 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2357 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 4:03 AM CST, 7 hours 55 minutes earlier.
Area forecast discussion, Dec 6, 4:03 AM CST, 7 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 403 AM CST MON DEC 6 2004 .SHORT TERM... ACTIVE SYNOPTIC PATTERN IN STORE FOR THE TEXAS SOUTH PLAINS LATER THIS MORNING THROUGH THIS AFTERNOON. A VIGOROUS SHORTWAVE WILL CONTINUE MOVING ACROSS THE DESERT SOUTHWEST AND LOWER FOUR CORNERS REGION THROUGH 12Z. GFS IS THE MODEL OF CHOICE THIS MORNING GIVEN TRACK RECORD ON PREVIOUS SYSTEMS. 06Z ETA A BIT MORE PROGRESSIVE WITH INTENSITY...MOISTURE AND INSTABILITY THAN PREVIOUS RUNS. ALL IN ALL...CONSISTENCY EXISTS FOR A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. AS THE LOW PROGRESSES EAST...A SIGNIFICANT 500MB JET MAX OF 100 TO 125 KTS WILL ADVECT ACROSS THE TEXAS SOUTH PLAINS THIS MORNING THROUGH 18Z. THE BEST AREA OF SYNOPTIC SCALE LIFT AND INSTABILITY IS EXPECTED ROUGHLY ALONG AND EAST OF THE CAPROCK WHERE SUBSTANTIAL MOISTURE ADVECTION...DECENT LAPSE RATES...GOOD JET DYNAMICS AND POSITIVE CAPE WILL RESIDE. GIVEN THE ANTICIPATED ATMOSPHERIC DYNAMICS ALONG AND EAST OF THE CAPROCK...THUNDERSTORMS ARE POSSIBLE. NOT EXPECTING ANYTHING SEVERE GIVEN THE LACK OF SURFACE HEATING...BUT GENERAL THUNDERSTORMS PRODUCING HEAVY DOWNPOURS AND SOME GUSTY WINDS NOT OUT OF THE QUESTION. AS THE SYSTEM EJECTS NORTH AND EAST OF THE REGION BY LATE AFTERNOON...MOISTURE AXIS WILL SHIFT EAST AND SHOWERS/THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST. RESIDUAL MOISTURE AND LIFT OVER THE EASTERN COUNTIES WILL WARRANT CHANCE POPS THROUGH 00Z. OTHER SECTIONS...SLIGHT CHANCE WILL BE FINE. WEST TO SOUTHWEST WINDS WILL INCREASE BY 18Z AS THE GRADIENT TIGHTENS. SHOULD SEE WINDS ON THE ORDER OF 20 TO 30 MPH ON THE CAPROCK. ALL SECTIONS WILL CLEAR AFTER 00Z AS DRYING TAKES SHAPE. WIDELSKI .LONG TERM... MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH MID WEEK UPPER SYSTEM BEING AN OPEN WAVE IN PROGRESSIVE FLOW. NO SIGNFICANT MOISTURE PROGGED BELOW 500 MB WITH DEEP WESTERLY FLOW BOTH BEFORE AND AFTER TROUGH PASSAGE. CAN POSSIBLY SEE SQUEEZING OUT SOME SPRINKLES IF A LITTLE MID LEVEL MOISTURE IS BROUGHT WITH IT...BUT EVEN THAT IT IS APPEARING MORE UNLIKELY. IT THUS SEEMS PRUDENT TO PULL SLIGHT CHANCE POPS WORDING ATTM...KEEPING A 10 SPOT IN THE POP GRIDS. WILL HAVE A PERIOD OF MOSTLY CLOUDY SKIES GIVEN ABUNDANT CIRRUS ASSOCIATED WITH THE TROUGH. NORTHWESTERLY FLOW BECOMES PREDOMINANT AFTERWARDS AS UPPER RIDGE AMPLIFIES OVER THE WRN CONUS. SERIES OF UPPER VORTS PROGGED FROM NRN PLAINS TO THE GREAT LAKES AND BEYOND LATE WEEK THEN DURING THE WEEKEND SHOULD CARVE OUT DECENT TROUGH OVER THE ERN CONUS...HELP DRIVER A COLD FRONT THROUGH THE FA OVER THE WEEKEND AND SUPPORT IT WITH A GOOD AMOUNT OF SFC HIGH PRESSURE. PREVIOUS FCST HANDLES THIS SCENARIO WELL. NO ADJUSTMENTS MADE ATTM. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 52 30 55 33 / 30 0 0 0 TULIA 53 32 56 34 / 50 10 0 0 PLAINVIEW 56 32 57 35 / 50 10 0 0 LEVELLAND 58 34 57 36 / 50 0 0 0 LUBBOCK 58 33 58 35 / 50 10 0 0 BROWNFIELD 61 35 58 36 / 60 0 0 0 CHILDRESS 60 38 60 37 / 60 10 0 0 SPUR 63 38 59 37 / 70 10 0 0 ASPERMONT 66 41 62 38 / 80 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/07
Hazardous weather outlook, Dec 6, 6:00 AM CST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CST MON DEC 6 2004 TXZ021>044-071200- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CST MON DEC 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE AS A STRONG UPPER LEVEL STORM SYSTEM MOVES TOWARD THE AREA FROM THE DESERT SOUTHWEST STATES...SCATTERED TO NUMEROUS NON-SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS BY LATE MORNING AND SPREAD EASTWARD THROUGH THE AFTERNOON. THUNDERSTORMS ARE MOST LIKELY TO OCCUR EAST OF A MEMPHIS TO FLOYDADA TO BROWNFIELD LINE. SMALL HAIL AND GUSTY WINDS MAY BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 11:55 AM CST | Severe Thunderstorm Warning | LUB | Dickens | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.